# SDR 98ZZZX2140

- Difficulty date: May 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6435V
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0696
- System (JASC): 7921 · Engine Oil Cooler
- Part: Bolt
- Part number: AN340A
- Condition: Failed
- Location: Oil Cooler
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUR EACH OF THESE BOLTS HOLD THE OIL COOLER TO RT BAFFLE.  TWO OF THESE BOLTS FAILED LEAVING ONLY THE TWO INBD BOLTS SECURING THE OIL COOLER.  FAILURE WAS DISCOVERED AT OIL CHANGE.  THIS IS THE P/N CESSNA CALLS FOR IN THE IPM (ILLUSTATED PARTS MANUAL).  BOTH BOLT SHANKS WERE FOUND IN THE LOWER COWL ALONG WITH THE NUTS.  BOLTS FAILED AT THE FRILLED HOLE IN SHANK LEAVING TIP OF BOLT IN NUT.  TOTAL TIME 6,500 PLUS HOURS.
